How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Neuro Doctor Your Own Question
Neuro Doctor
Neuro Doctor, Neurologist (MD)
Category: Medical
Satisfied Customers: 5087
Experience:  American Board Certified Neurologist, Internal Medicine
56178413
Type Your Medical Question Here...
Neuro Doctor is online now
A new question is answered every 9 seconds

I am having bad headaches even my teeth hurt, I am to have

Customer Question

I am having bad headaches even my teeth hurt, I am to have surgery this coming Fri and the dr took me off warfarin, could this be the cauise?
JA: Is the headache episodic or daily? And what about nausea?
Customer: just in the past week, and today is the worse, no nausea
JA: Anything else in your medical history you think the doctor should know?
Customer: my surgery is to be neck spine and of course my neck hurts, not the problem, oh also the end of AUG. I HAD A BLOOD CLOT IN MY LUNG IS THE REASON I AM ON WARFARIN
Submitted: 2 months ago.
Category: Medical
Expert:  Neuro Doctor replied 2 months ago.

Hi, I am an American Board Certified Neurologist with vast experience in diagnosing and treating all neurological & health conditions and I am very glad to help you with your health concerns.

Stopping warfarin is not expected to cause headache that too such severe headaches

You never had this severe headache in the past is that right? No migraine headaches or tension headaches etc?

Any fever?

Do you feel you are under more stress recently?

Does the light or sound bother? (any sensitivity to sound or light)?

I see you have neck condition too but was the neck problem ever causing significant headache or never like this?

Is your blood pressure fine?

What treatments have you tried to manage this headache?

Best Regards!

Expert:  Neuro Doctor replied 2 months ago.

Hi, have you received the questions I have posted above? I hope you are not encountering any technical glitches to access this site properly. If you require more time it is perfectly fine. Please take your time and reply to the above posted questions when your time permits & when you can, and I will get back to you at the earliest with my diagnosis & recommendations related to your concerns on this very severe & new onset headache.

Best Regards!

Expert:  Neuro Doctor replied 2 months ago.

Hi, I had earlier asked few questions above so that I can gather additional information related to your health concerns about the severe headache you are recently suffering from. It is possible you are encountering some technical glitches to access this site properly or you may be busy now and not in a position to reply, so what I will do is post an initial answer here based on the amount of information I have received through your initial question here, please go through it when your time permits & when you can, and please get back to me if you want to discuss this further.

Please see headache is a very common symptom and the good news is majority of the headaches are not at all due to any underlying serious conditions, so despite the fact that it is very severe and new onset this still most likely is not related to any underlying serious conditions, and I am reassuring you in this regard. Also as I had mentioned earlier stopping warfarin is not expected to cause this kind of headache.

Migraine headaches can present like this severely (if you have history of migraines also if you are having other classical symptoms of migraine like sensitivity to light or sound, pulsatile type headache, nausea or vomiting etc – if you are not having these additional symptoms then this is unlikely from migraine)

Conditions like meningitis can do this but if you are not having any fever or nausea or vomiting etc then meningitis is unlikely

Bleeding in the brain can cause severe headache but this possibility is actually more if someone is on blood thinner like warfarin but you have now come off it so if at all the risk of bleeding is minimized in you due to stopping the blood thinner so bleeding also does not appear to be the possibility to explain this headache

High blood pressure too can cause severe headaches like this, so if you have not checked the blood pressure after this headache started then you may get it checked now asap because if this is related to high blood pressure then the blood pressure needs to be normalized quickly

Tension headaches can present very severe like this, I am not sure whether you are under any obvious stress now, even if you are not under any obvious stress but considering the fact that an important medication (warfarin) being stopped so you may be worrying what can happen in the absence of the blood thinner, and also a surgery is coming soon - so there may be some unrecognized stress and that may manifest with severe headache like this. I am not telling this is indeed the reason for this headache, I am just mentioning the possibilities.

Since the headache is very severe and persisting and this type of headache is new to you so this needs to be evaluated and investigated further. You may try to visit the nearest er so that you can receive a thorough neurological examination including blood pressure measurement (if not done already) followed by a brain scan like CAT scan of the brain and this will serve as workup for this severe headache. However with experience I am writing this - irrespective of the severity of the headaches the majority of these types of severe headaches are not due to any serious conditions so please not to be scared. You may try to get this evaluated and investigated this in the er with cat scan of the brain as mentioned above but like I said earlier this is most likely not secondary to any serious underlying conditions and I reassure you in this regard and the visit to the er and the brain scan etc are mainly as a precautionary measure – just to be on the safer side.

Please go through the above answer which is based on what information I had gathered from your original question. If you want to discuss this further or if you need any additional clarifications please get back to me, and also please try to provide me the additional information I had inquired earlier through the questions I had posted above and I am available here for further discussions until you are satisfied. And please click a positive rating (preferably 5 Star/Excellent) to credit for the time & effort put by me in answering your health question, and this is the only way I will be credited for my service to you. If you have follow-up or additional questions you can ask them after the rating too.

Best Regards!

Expert:  Neuro Doctor replied 2 months ago.

Hi, How is your headache now? Feeling any better?

Do you have any additional questions? Do you want to discuss this further? Please let me know.

Best Regards!